MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC231000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 02/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices implanted and/or related to this event: plc231000/13731351.Udi: ((b)(4).Imaging evaluation: images were sent to gore imaging services for evaluation.Per the evaluation images dated (b)(4) 2019, there appears to be contrast outside of the implanted device.Unable to confirm origin of endoleak.The length of overlap between the bridging component and the ibe component appears to be ~12mm.There appears to be patent lumbar arteries.The review of the manufacturing paperwork verified that these lots met all pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), users are made aware of the risks associated with type ii endoleaks in the ifu and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.The instructions for use provide the following warning among others: ¿adverse events that may occur and/or require intervention include, but are not limited to: endoleak¿.
 
Event or Problem Description
On (b)(6) 2017, this patient underwent endovascular treatment for an abdominal aortic aneurysm with gore® excluder® aaa endoprostheses, and treatment of bi-lateral iliac aneurysms treated with gore® excluder® iliac branch endoprostheses.It was reported that an endoleak (unknown type and unknown from which device) was reported on computed tomography images dated (b)(6) 2019.The physician claimed either a type iii endoleak between the ibe bridge components (ceb231210a/16550024 and plc231000/13731351 or plc231000/17275880) due to insufficient overlap of the devices in the original procedure or possibly a type ii endoleak.The physician reintervened on (b)(6) 2016, and relined the aortic excluder iliac branch endoprosthesis and contralateral leg endoprosthesis with an additional contralateral leg endoprosthesis, due to the iliac artery aneurysm growing (amount of growth is unknown).The physician is taking a wait and watch approach for a possible type ii endoleak.The patient tolerated the reintervention.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8680849
Report Number3013164176-2019-00063
Device Sequence Number2021454
Product Code MIH
UDI-Device Identifier00733132618576
UDI-Public00733132618576
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2020
Device Catalogue NumberPLC231000
Device Lot Number17275880
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR